Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jul 19, 2021, 2:49 PM CDT for Lincoln County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2021, 2:49 PM CDT (19:49 UTC)
- Expired
- Jul 19, 2021, 3:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Jackson, MS
County Lincoln County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 98 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1706 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
544
WWUS84 KJAN 191949
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
249 PM CDT Mon Jul 19 2021
MSZ061-062-192015-
Lincoln MS-Franklin MS-
249 PM CDT Mon Jul 19 2021
...A STRONG THUNDERSTORM WILL AFFECT LINCOLN AND EASTERN FRANKLIN
COUNTIES UNTIL 315 PM CDT...
At 249 PM CDT, Meteorologists were tracking a strong thunderstorm
over West Lincoln, or 7 miles southwest of Brookhaven, moving east at
35 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Bogue Chitto around 255 PM CDT.
Brookhaven and Enterprise around 300 PM CDT.
East Lincoln around 310 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3157 9074 3170 9025 3146 9024 3137 9024
3137 9072
TIME...MOT...LOC 1949Z 258DEG 30KT 3151 9052
$$
HJSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 19, 1:00 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 19, 1:00 PM CDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Jackson MS 100 PM CDT Mon Jul 19 2021 .UPDATE... Updated for 18Z aviation discussion && .AVIATION... 18Z TAF discussion: Mainly MVFR conditions will prevail at all sites through the period. There are moments where ceilings may come up briefly to VFR for an hour or so but then drop back down to MVFR. Clouds, showers, and storms are expected to increase through the afternoon. Isolated SHRA/VCSH will be possible tomorrow morning as well. Sites across the south, SE in particular could see some fog in the early morning with a stratus deck trying to move in. Winds be out of the S/SW for sites in the south and W/NW everywhere else./JNE/ && .DISCUSSION... There has been some progressive movement with the rain throughout this morning. Late last night training begin to occur across the west and a few places in the east but things have since then picked up for the most part. There is the exception for the far southern part of Scott county. A flash flood warning was placed over that part of the region. Models indicated between 2-4 inches of rain had fallen there over a short amount of time. Once we enter into the afternoon hours and peak heating takes over, there could be a chance of some back building across the south with any developing cells. Localized flash flooding could be possible with higher amounts. The current HWO graphic still fits our thinking where the most accumulations could occur but will watch for afternoon trends and update the graphic if need be./JNE/ Prior discussion below: Through tonight: A weak surface low is moving along the TN/MS border this morning and will creep into the Tennessee Valley today. A trailing theta-e axis and convergence band extends back across portions of central MS into the ArkLaMiss Delta and has been helping to spark showers with embedded thunder activity overnight. This region will need to be watched for flash flood potential through the morning hours, especially the longer this band trains over the same areas. Through the day, it is expected to become more progressive, shifting southward through the afternoon. It is possible convection along this axis may die down for a period before redeveloping with the increasing instability later in the day. As in recent days, localized flooding cannot be ruled out just about any location in the area due to the abundantly moist airmass; however, highest confidence in localized flooding will be in the corridor of training convection early today. HWO/graphics will be updated to reflect this thinking. Overall convective coverage is expected to decrease tonight, but with the lingering upper trough and moist airmass, scattered showers and a few storms will remain possible through the overnight hours. Temps today will be tricky, as they will be heavily influenced by placement and timing of the abundant clouds and precip. Opted not to stray far from the NBM, which is keeping most areas in the mid 80s. However, as we saw yesterday, any area that receives a solid period of sun could easily zip up to around 90. /DL/ Tuesday through Saturday... A few things are almost a given in mid-July for the Arklamiss: warm if not hot and humid conditions with some chance of showers and storms particularly in the afternoons and early evenings. This week into the upcoming weekend isn't too dissimilar from climatological expectation in that regard, and conditions at the surface are not especially deviant from the mean. However, a persistent trough of lower heights aloft has been a real specter in terms of forecast consideration for a number of forecast cycles. Guidance continues to suggest that this extremely positively tilted trough, oriented at times almost west-east and occasionally ending up underneath/south of an unusually strong western Conus-centered upper ridge, will weaken and that the parent upper trough will slowly slide north and east away. The guidance indicates that the tail end of this trough may become trapped underneath the ridge axis that will be building in behind the exiting long wave trough axis. This would leave a weak cut off upper low retrograding west into Texas and ridging increasing for the Arklamiss towards the end of the week. This scenario would significantly raise upper heights (8-12 dam at 500 mb) and would dramatically reduce daily rain chances as well as significantly raise daily maximum temperatures. This currently looks to be the most likely scenario but as noted before, this evolution has been modeled to occur for several forecast cycles and global deterministic guidance has continued to "push back" the time line. This offers lesser than normal confidence and it is possible that the cut off low may linger longer than current guidance suggests. How this evolves will be the primary consideration driving most forecast adjustments in coming days. The going forecast is largely unchanged from previous cycles, and while greater than typical forecast uncertainty exists, will continue to advertise some degree of warming each day over the last in addition to decreasing rain chances as we move into the latter half of the week. Should the upper heights not rebound as much as advertised (some guidance showing 500 mb heights > 594 dam) then would expect temperatures may be a bit cooler than forecast with somewhat higher daily rain chances. Given the lack of significant airmass change and the antecedent widespread rain, boundary layer humidity will likely remain high in either scenario. Should upper heights rise as much as, for example, the GFS suggests, then could see heat stress issues with apparent heat values exceeding 100 F by end of the week. As the flow becomes a bit weaker with a weakening upper trough that begins to cut off, the Corfidi vectors that have favored back building thunderstorms as well as boundary parallel flow will begin to become less pronounced which should result in a lessening threat for flash flooding. With PWs remaining high, likely 2+", efficient rainfall would still be a possible driver for some isolated and particularly urban flash flooding concerns primarily due to rainfall rates that could readily exceed 2"/hr. This threat will be increasingly local and while nonzero does not seem to warrant any specific hazard products at this time. Of higher confidence, the tropics will continue to see a lull in activity and no impacts from tropical weather makers are expected through at least the weekend and likely beyond. /86/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 84 71 85 70 / 91 67 85 42 Meridian 84 70 84 69 / 92 69 92 46 Vicksburg 85 71 85 71 / 91 65 67 36 Hattiesburg 87 72 84 71 / 92 79 93 51 Natchez 85 70 84 70 / 92 77 79 38 Greenville 84 70 84 70 / 72 40 57 27 Greenwood 83 70 86 70 / 84 45 70 30 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && JNE
Hazardous weather outlook, Jul 19, 2:45 PM CDT, 4 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 245 PM CDT Mon Jul 19 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 201945- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 245 PM CDT Mon Jul 19 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Tuesday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. 14 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Local storm report, Jul 19, 9:25 AM CDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
925 AM CDT MON JUL 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 AM FLASH FLOOD UNION 32.57N 89.12W
07/19/2021 NEWTON MS NWS EMPLOYEE
W WALNUT STREET IMPASSABLE FROM HWY 492 TO
GUM STREET.
&&
AJLocal storm report, Jul 19, 10:11 AM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1011 AM CDT MON JUL 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 AM FLASH FLOOD 1 NW NELLIEBURG 32.42N 88.79W
07/19/2021 LAUDERDALE MS BROADCAST MEDIA
FLOODED ROADS AND YARDS IN TANGLEWOOD
COMMUNITY.
&&
AJLocal storm report, Jul 19, 10:12 AM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1012 AM CDT MON JUL 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 W UNION 32.57N 89.14W
07/19/2021 M5.11 INCH NEWTON MS COCORAHS
5.11 INCHES MEASURED AS OF 7AM. ALSO,
SEVERAL FLOODED ROADS IN AND AROUND UNION.
&&
CELocal storm report, Jul 19, 10:37 AM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1037 AM CDT MON JUL 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD 1 SSW NESHOBA 32.61N 89.15W
07/19/2021 NESHOBA MS EMERGENCY MNGR
PART OF CR 317 IMPASSIBLE.
&&
CESpecial weather statement, Jul 19, 12:15 PM CDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Jackson MS
1215 PM CDT Mon Jul 19 2021
LAZ025-191800-
Tensas LA-
1215 PM CDT Mon Jul 19 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL TENSAS PARISH UNTIL 100
PM CDT...
At 1215 PM CDT, Meteorologists were tracking a strong thunderstorm
over Helena, or 18 miles northeast of Ferriday, moving northeast at
20 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
St. Joseph around 1250 PM CDT.
Lake Bruin around 1255 PM CDT.
Newellton around 100 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3212 9120 3199 9112 3198 9117 3194 9119
3192 9118 3187 9124 3186 9127 3185 9127
3183 9124 3182 9125 3181 9128 3186 9130
3185 9133 3184 9135 3179 9136 3175 9148
3193 9151
TIME...MOT...LOC 1715Z 240DEG 16KT 3187 9141
JCSpecial weather statement, Jul 19, 2:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
249 PM CDT Mon Jul 19 2021
MSZ061-062-192015-
Lincoln MS-Franklin MS-
249 PM CDT Mon Jul 19 2021
...A STRONG THUNDERSTORM WILL AFFECT LINCOLN AND EASTERN FRANKLIN
COUNTIES UNTIL 315 PM CDT...
At 249 PM CDT, Meteorologists were tracking a strong thunderstorm
over West Lincoln, or 7 miles southwest of Brookhaven, moving east at
35 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Bogue Chitto around 255 PM CDT.
Brookhaven and Enterprise around 300 PM CDT.
East Lincoln around 310 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3157 9074 3170 9025 3146 9024 3137 9024
3137 9072
TIME...MOT...LOC 1949Z 258DEG 30KT 3151 9052
HJSThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:56 PM CDT | Special Weather Statement | JAN | Simpson | 49 min |
| Jul 19, 3:18 AM CDT | Special Weather Statement | JAN | Sharkey | 57 min |
| Jul 19, 4:01 AM CDT | Special Weather Statement | JAN | Yazoo | 59 min |
| Jul 19, 4:15 AM CDT | Flash Flood Warning | JAN | Washington | 3 hr |
| Jul 19, 4:44 AM CDT | Special Weather Statement | JAN | Lauderdale | 61 min |
| Jul 19, 5:07 AM CDT | Flash Flood Warning | JAN | Kemper, Lauderdale, Neshoba, Newton | 3 hr |
| Jul 19, 7:15 AM CDT | Special Weather Statement | JAN | Lauderdale | 45 min |
| Jul 19, 9:00 AM CDT | Flash Flood Warning | JAN | Scott | 2 hr |
| Jul 19, 9:30 AM CDT | River Flood Warning | JAN | Leake | 4 days |
| Jul 19, 9:53 AM CDT | River Flood Warning | JAN | Clarke | 4 days |
| Jul 19, 12:15 PM CDT | Special Weather Statement | JAN | Tensas | 45 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.